Tornadoes · United States · Texas · 2009
EF1 tornado, Tarzan to Ackerly, Texas, April 16, 2009
From Tarzan to Ackerly, this EF1 tornado ran 7.6 miles across Martin County on April 16, 2009, touching down at 9:20 PM CDT and reaching 300 yards wide. It killed nobody, and did $40,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 16, 2009
- Touchdown
- 9:20 PM CDT (02:20 UTC)
- Lifted
- 9:36 PM CDT (02:36 UTC)
- On the ground
- 16 minutes
- Path length
- 7.6 miles (12.2 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- County
- Martin County
- Touchdown point
- 32.254, -102.025
- Lift-off point
- 32.298, -101.906
- Record number
- 0904162020-01
What the Weather Service recorded
A mid to upper level closed low was located over southwest Utah the day of the event. Near the surface, a quasi dryline was located from a line near the mountains of west Texas to the eastern NM/TX border. Dewpoints in the low to mid 50 F range resulted in moderate surface based instability east of the dryline during the early evening hours. The upper dynamics combined with the surface convergence along the dryline led to the development of severe weather as the deep layer shear increased with the approach of the aforementioned feature. There was also a brief window for tornadic storms as low level profiles became increasingly backed east of the dryline as height falls increased ahead of the upper trough just west of the region. A tornado watch was issued from 1642-2400 local.
This tornado first did damage to 7 power poles about 4.5 miles southwest of Tarzan; this was confirmed by contacting the utility company in the area the following day. The estimated time of damage according to radar at this location was around 2020 CST. At 2032 CST, the tornado then tracked east northeastward and impacted a COOP observer's farm about 3 miles southeast of Tarzan, TX damaging multiple pieces of farm equipment, storage tanks and removing 3 roofs from multiple structures. It then continued on its same path snapping 3 power poles about a mile west of Lenorah, TX. The estimated time of damage according to radar was sometime around 2036 CST. This was the last known location of the tornado, although another tornado redeveloped with the same supercell about 20 minutes later. Please see the attached images.
A damage survey conducted across west central Martin County concluded that there was a tornado that tracked northeastward for approximately 7 miles, doing minor damage on the way. The first signs of damage were observed at a residence where a 10'X6'X6' wooden storage structure was blown to the east northeast about 60 feet. According to radar imagery, this was near 2055 PM CST. In addition, minor roof damage was done to the home by west winds and the family's trampoline was wrapped around a nearby tree in the backyard. The tornado then continued northeastward where it passed just to the north of two power poles that were snapped at the ground by damaging west winds sometime around 2112 PM CST. The closest estimate of the path taken by the tornado has been attached.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the tornado touched down at Apr 16, 4:53 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 16, 4:53 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 PM CDT THU APR 16 2009
.UPDATE...
&&
.DISCUSSION...
UPDATED ZONES FOR TORNADO WATCH HEADLINE. ALREADY HAVE A FEW SEVERE
STORMS EXPECT MORE THIS EVENING. FORECAST ALREADY FINE AS IT WAS
AND GRIDS LOOK GOOD.
&&
.PREV DISCUSSION... /ISSUED 227 PM CDT THU APR 16 2009/
DISCUSSION...
DRYLINE FROM NEAR FST...TO W OF MAF...AND NWD TO W OF LBB WITH
APPARENT BULGE INVOF NRN CWFA. DWPNTS IN THE M50S IN ERN CWFA AND
WITH 7H-5H LR/S 7-7.5 C/KM THE SB CAPES SHOULD BE AROUND 2000 J/KG.
KINEMATICS CERTAINLY SUFFICIENT TO SUPPORT ROTATING STORMS WITH
0-6KM BULK SHEAR AROUND 50KTS. SO INITIATION TEMPORAL AND SPATIALLY
IS THE QUESTION. EVEN THOUGH DRYLINE IS FARTHER E TODAY THAN WAS
THOUGHT YESTERDAY IT IS EXPECTED TO RETREAT OR LEAST HOLD WHERE IT
IS (SEE MAF VWP) THRU THIS AFTERNOON/EARLY EVENING AS 85H LOW LEVEL
JET DEVELOPS...CONVERGENCE. MEANWHILE NOSE OF 100KT 3H JET WILL MOVE
INTO PB AROUND 00Z INCREASING DEEPER LIFT. THUS EXPECT THAT
STORMS...SOME SEVERE WILL FORM ON/NEAR DRYLINE BY THIS EVENING.
THERE MAY BE A BRIEF WINDOW FOR ISOLD TORNADOES GENERALLY E OF A
GAIL TO GARDEN CITY LINE AS PROFILES BECOME STRONGLY BACKED IN LOW
LEVELS AND VEERED IN MID LEVELS E OF DRYLINE. LOCAL HEAVY RAIN IS
STILL A CONCERN AS GENERAL STEERING WINDS PARALLEL BOUNDARY SO
SOME TRAINING OF CELLS IS LIKELY. IF FRONT ARRIVES EARLIER PRECIP
WOULD BE JUST E OF MAF. WILL CONTINUE TO TAPER POPS OFF AFTER 06Z.
AS FAR AS WWD EXTENT WE WON/T BRING STORMS TOO FAR W...GENERALLY E
OF TX/NM STATE LINE AS COLD FRONT WILL BE PROGRESSING EWD AND
EVENTUALLY PUSH MSTR EWD. CURRENT FCST LOOKS PRETTY GOOD HOWEVER
WILL SHAVE SOME OF THE POPS OF THE SWRN EDGE AND PROBABLY INCREASE
POPS FROM MAF N-NE. DRY AIR WILL BE FARTHER E FRIDAY AND IT WILL
BE COOLER. MID/UPPER LEVEL LOW TAKES ITS TIME TO EXIT AND IS STILL
LOCATED INVOF NE NM LATE FRI. THERE WILL BE SOME POTENTIAL FOR
BREEZY CONDITIONS FRI...BUT WITH 20-25KTS IN THE 85H-7H LAYER IT
WON/T BE TOO WINDY. GDP MTNS FAVORED AS USUAL. MID/UPPER LOW
SLOWLY MOVES E INTO KS SAT AND PROBABLY A LITTLE MORE SUBSIDENCE
TO KEEP WINDS NEAR BREEZY. SHOULD BE WARMER SATURDAY WITH
DOWNSLOPE WINDS. NW MID LEVEL FLOW INTO SUNDAY BEHIND EXITING LOW
WHICH WILL FAVOR COLD FRONT TO DROP S DURING THE MORNING. NW MID
LEVEL FLOW INTO MONDAY AND JUST A LITTLE WARMING. LEE TROF/THERMAL
RIDGE DEVELOPS TUE-THUR SO TURNING NOTICEABLY WARMER. WILL HAVE TO
KEEP A WATCH ON LOW LEVEL MSTR AS THERE MAY HAVE ENUF TIME TO
RETURN BY THURSDAY FOR DRYLINE TO SHARPEN AND ISOLD STORMS TO
FORM. SEE NO REAL POTENTIAL FOR SIG WINDS IN THE EXTENDED.
FIRE WEATHER...
HAVE OPTED TO LEAVE RFW IN EFFECT FOR GDP MTNS/SE NM PLAINS AS
WINDS ARE JUST STARING TO PICK UP IN A FEW LOCATIONS ACROSS SE
NM. STILL RH/S WILL ONLY BE NEAR 15 PCT AND WILL BE FOR AREAS
BELOW 6KFT IN THE MTNS. OTHERWISE DRY LIGHTNING WILL BE POSSIBLE
IN AND NEAR PECOS CO WHERE SATELLITE INDICATE CU FIELD DEVELOPING
NEAR DRYLINE. AS FAR AS WATCH FOR FRIDAY HAVE OPTED TO DROP WATCH
FOR THE PLAINS AS WINDS WILL BE MARGINAL. IT WILL BE DRIER OVER A
LARGER AREA FRIDAY BUT OTHER THAN GDP MTNS WINDS ARE EXPECTED TO
REMAIN BELOW 20 MPH. CONSIDER UPPER TRANS PECOS..SE NM...DAVIS
MTNS..MARFA PLATEAU TO HAVE ELEVATED FIRE WX CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 51 74 43 77 / 60 10 0 0
CARLSBAD NM 43 68 38 76 / 10 0 0 0
DRYDEN TX 57 82 48 85 / 10 10 0 0
FORT STOCKTON TX 46 77 45 80 / 20 0 0 0
GUADALUPE PASS TX 38 68 40 74 / 10 0 0 0
HOBBS NM 41 72 40 75 / 10 0 0 0
MARFA TX 34 67 29 72 / 10 0 0 0
MIDLAND INTL AIRPORT TX 47 73 40 78 / 60 0 0 0
ODESSA TX 46 73 41 77 / 50 0 0 0
WINK TX 47 77 39 82 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 16, 2:01 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT THU APR 16 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT THU APR 16 2009 /101 PM MDT THU APR 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING ALONG A DRYLINE FROM NEAR LAMESA...TO MIDLAND...TO FORT STOCKTON. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS AS DRY AND BREEZY CONDITIONS ARE STILL EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NEAR CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE FRIDAY IN THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS ACROSS THE PERMIAN BASIN AND THE TRANS PECOS REGION SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING SEVERE WEATHER POTENTIAL THURSDAY. SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 16, 8:07 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 807 PM CDT THU APR 16 2009 TXZ045-046-170130- GAINES-DAWSON- 807 PM CDT THU APR 16 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WELCH AT 807 PM CDT...MOVING NORTHEAST AT 45 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST TEXAS.
Special weather statement, Apr 16, 8:09 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 809 PM CDT THU APR 16 2009 TXZ052-170145- HOWARD- 809 PM CDT THU APR 16 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN HOWARD COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 4 MILES SOUTHWEST OF KNOTT AT 809 PM CDT...MOVING NORTHEAST AT 30 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN HOWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST TEXAS.
Special weather statement, Apr 16, 8:15 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 815 PM CDT THU APR 16 2009 TXZ050-170145- ANDREWS- 815 PM CDT THU APR 16 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ANDREWS AT 814 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT HIGHWAY 385 SOUTH OF ANDREWS AND HIGHWAY 176 EAST OF ANDREWS. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN ANDREWS COUNTY...INCLUDING THE CITY OF ANDREWS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST TEXAS.
Local storm report, Apr 16, 8:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT THU APR 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL LENORAH 32.31N 101.88W
04/16/2009 E1.50 INCH MARTIN TX TRAINED SPOTTER
0815 PM HAIL LENORAH 32.31N 101.88W
04/16/2009 E1.00 INCH MARTIN TX TRAINED SPOTTER
&&
JGUDMESTSpecial weather statement, Apr 16, 8:44 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 844 PM CDT THU APR 16 2009 TXZ045-170215- GAINES- 844 PM CDT THU APR 16 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GAINES COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF FAIRVIEW AT 843 PM CDT...MOVING NORTHEAST AT 40 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN GAINES COUNTY...INCLUDING THE CITIES OF SEAGRAVES AND SEMINOLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST TEXAS.
Local storm report, Apr 16, 9:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 PM CDT THU APR 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL W TARZAN 32.31N 101.98W
04/16/2009 E0.88 INCH MARTIN TX NWS EMPLOYEE
0850 PM HAIL 5 S ANDREWS 32.25N 102.55W
04/16/2009 E1.00 INCH ANDREWS TX TRAINED SPOTTER
0853 PM TORNADO NW BIG SPRING 32.25N 101.48W
04/16/2009 HOWARD TX TRAINED SPOTTER
&&
JGUDMESTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Midland Regional, TX (KMAF), 00:00Z
2.3 hours before the tornado, 42 km from the path. April 17, 2009.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -64 J/kg
- Surface CAPE
- 896 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
- 0-3 km lapse rate
- 8.9 K/km
The surface observations
Midland (MDD), 30 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Midland/Odessa radar (KMAF), 43 km away, was scanning. The volume nearest the touchdown began at 02:22 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2009 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 16, 2009
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 16 | 3:44 PM CDT | EF0 | Swisher, TX | 1.0 | 75 | |||
| April 16 | 5:02 PM CDT | EF0 | Lubbock, TX | 1.8 | 50 | |||
| April 16 | 5:03 PM CDT | EF0 | Lubbock, TX | 2.1 | 100 | $1,000 | ||
| April 16 | 6:45 PM CDT | EF0 | Crosby, TX | 0.5 | 200 | |||
| April 16 | 7:20 PM CDT | EF0 | Garza, TX | 0.8 | 50 | $1,000 | ||
| April 16 | 8:15 PM CDT | EF0 | Kent, TX | 0.5 | 50 | |||
| April 16 | 8:56 PM CDT | EF1 | Lubbock, TX | 7.6 | 125 | $130,000 | ||
| April 16 | 9:26 PM CDT | EF1 | Hale, TX | 2.0 | 75 | $75,000 | ||
| April 16 | 9:38 PM CDT | EF0 | Kent, TX | 0.3 | 75 | |||
| April 16 | 9:53 PM CDT | EF2 | Howard, TX | 11.3 | 450 | $83,000 | ||
| April 16 | 9:55 PM CDT | EF1 | Martin, TX | 7.4 | 200 | $7,000 | ||
| April 16 | 10:05 PM CDT | EF0 | Kent, TX | 1.5 | 100 | |||
| April 16 | 10:14 PM CDT | EF1 | Lubbock, TX | 1.5 | 100 | $25,000 | ||
| April 16 | 10:35 PM CDT | EF0 | Dickens, TX | 0.3 | 75 | |||
| April 16 | 10:52 PM CDT | EF0 | King, TX | 0.3 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.